Drought, Angelina
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Northeast Texas began the month of September with all counties being classified as D4 Exceptional Drought status. One storm system brought rainfall to much of the eastern half of the state on September 18th but it did little to even dent the ongoing drought conditions.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Northeast Texas began the month of September with all counties being classified as D4 Exceptional Drought status. One storm system brought rainfall to much of the eastern half of the state on September 18th but it did little to even dent the ongoing drought conditions.
The following are a few selected cities across Northeast Texas with their September rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.
Tyler September rainfall was 1.39. The departure from normal was -1.95.|Tyler yearly rainfall was 14.22. The departure from normal was -18.38.|Longview September rainfall was 2.03. The departure from normal was -1.31.|Longview yearly rainfall was 19.04. The departure from normal was -14.95.|Lufkin September rainfall was 1.52. The departure from normal was -2.56.|Lufkin yearly rainfall was 21.68. The departure from normal was -12.99.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 31, 8:33 PM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 933 PM CDT WED AUG 31 2011 .DISCUSSION... UPPER LEVEL RIDGE CENTERED ALMOST DIRECTLY OVERHEAD...AND WILL REMAIN SO THROUGH AT LEAST THURSDAY. THAT SAID...ALL ASPECTS OF THE FCST APPEAR TO BE ON TRACK THIS EVENING...AND NO UPDATES TO THE GRIDS WILL BE MADE. /12/ && .AVIATION... VFR FLIGHT CATEGORIES WILL PREVAIL THROUGH THE NEXT TERMINAL FORECAST PERIOD OR 02/06Z. WINDS MOSTLY LIGHT SOUTHEAST TONIGHT BECOMING EAST TO SOUTHEAST 6 TO 12 KNOTS AFTER 14Z THURSDAY. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 102 75 99 74 / 10 10 10 10 20 MLU 73 100 73 99 72 / 10 10 10 10 20 DEQ 73 100 71 98 73 / 10 10 10 10 10 TXK 78 101 74 99 73 / 10 10 10 10 10 ELD 73 100 72 98 71 / 10 10 10 10 10 TYR 80 103 78 99 77 / 10 10 10 10 20 GGG 79 102 76 99 76 / 10 10 10 10 20 LFK 74 101 75 96 76 / 10 20 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT WED AUG 31 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1151 AM CDT WED AUG 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE CENTRAL GULF OF MEXICO OVER THE NEXT COUPLE OF DAYS. DEVELOPMENT OF THIS SYSTEM WILL BE SLOW...BUT IT IS EXPECTED TO MOVE NORTHWEST AND EVENTUALLY AFFECT THE LOUISIANA AND TEXAS GULF COASTS DURING LABOR DAY WEEKEND. AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR WILL HAVE THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS. MANY UNCERTAINTIES STILL EXIST REGARDING THE STRENGTH...TIMING...AND TRACK OF THIS SYSTEM BUT IT WILL CONTINUE TO BE MONITORED OVER THE NEXT SEVERAL DAYS. IN ADDITION...A COLD FRONT IS EXPECTED TO BRING MORE CHANCES FOR SHOWERS AND THUNDERSTORMS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 09
The national radar mosaic for the moment the first event began.
21 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339079, 339080, 339081, 339082, 339083, 339084, 339085, 339086, 339087, 339088, 339089, 339091, 339092, 339093, 339094, 339095, 339096, 339097, 339098, 339099, 339100.